Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 4, 2021, 3:35 PM EST. It took effect at Feb 5, 2021, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2021, 3:35 PM EST (20:35 UTC)
- In effect from
- Feb 5, 2021, 7:00 AM EST
- Expired
- Feb 5, 2021, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
078 WHUS71 KAKQ 042035 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 335 PM EST Thu Feb 4 2021 ANZ650-652-050445- /O.NEW.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 335 PM EST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Butner
6 follow-up statements
374 WHUS71 KAKQ 042353 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 653 PM EST Thu Feb 4 2021 ANZ650-652-050800- /O.CON.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 653 PM EST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TG
340 WHUS71 KAKQ 050249 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 949 PM EST Thu Feb 4 2021 ANZ650-652-051100- /O.CON.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 949 PM EST Thu Feb 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 AM to 7 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TG
889 WHUS71 KAKQ 050858 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 358 AM EST Fri Feb 5 2021 ANZ650-652-051700- /O.CON.KAKQ.SC.Y.0014.210205T1200Z-210206T0000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 358 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 AM to 7 PM EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
287 WHUS71 KAKQ 051447 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 947 AM EST Fri Feb 5 2021 ANZ650-652-052300- /O.CON.KAKQ.SC.Y.0014.000000T0000Z-210206T0000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 947 AM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South to southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 AM to 7 PM EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
110 WHUS71 KAKQ 052030 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 330 PM EST Fri Feb 5 2021 ANZ650-652-060000- /O.CON.KAKQ.SC.Y.0014.000000T0000Z-210206T0000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 330 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
081 WHUS71 KAKQ 060003 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 703 PM EST Fri Feb 5 2021 ANZ650-652-060115- /O.EXP.KAKQ.SC.Y.0014.000000T0000Z-210206T0000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 703 PM EST Fri Feb 5 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 12:48 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Feb 4, 12:48 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 1248 PM EST Thu Feb 4 2021 .SYNOPSIS... High pressure moves over the region today. A cold front crosses the area Friday. Low pressure passes south of the area over the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1015 AM EST Wednesday... High pressure remains over the region today, pushing off the coast tonight. Mostly sunny apart from some high cirrus over the SW piedmont with lighter winds. High level clouds will increase late across the west. Temps as of 10:15 AM ranged from the mid 30s to low 40s. Highs today will be warmer with temps maxing out around 50-55 for most, except mid to upper 40s over the Eastern Shore. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... As of 300 AM EST Wednesday... Low pressure lifts ne into the Gt Lakes region tonight then into ern Canada Fri. A leading warm front will lift north across the region tonight followed by the trailing cold front Fri. Models a bit faster with the front now clearing the coast after 18Z. Clouds will increase across the area this eve. Despite some H85 WAA, data shows little in the way of f-gen forcing. Thus, any pcpn with the warm front will be spotty and light through abt 09Z. Models then show a svrl hr period of decent lift with the fropa as it traverses the area Fri. Pcpn cuts off fairly quickly Fri aftrn across the west but lingers along the se thru the aftrn. This to be most if not all a rain event as any p-type issues stay n/w of the AKQ forecast area. Will carry late night chc/likely PoPs west of the Ches Bay tonight, slight chc along the coast. Lows in the 30s but stay above freezing. Likely/cat PoPs Fri morning drop to chc across the west Fri aftrn with likely PoPs contg along the coast thru the aftrn hrs. Mild as no real CAA noted immediately behind the front. Highs mid-upr 50s. QPF btwn 1/10 to 1/4 inch. The front slides south of the area Fri eve, but the models are showing some weak s/w energy riding ne on it Fri eve. Question of how far north this pcpn gets. Will carry low chc PoPs across the se for now. Otw, pt cloudy north to cloudy/mstly cloudy south. Lows mid 20s nw to low-mid 30s se. Pcpn ends before enough cold air comes in to create any p-type issues. Pt to mstly sunny/dry Sat as weak high pressure returns. Highs upr 40s-lwr 50s. As stated yesterday, with no phasing of the nrn/srn streams seen, the low over the south this weekend is forecasted to track across the sern states Sat night then scoot east and off the Carolina coast Sun morning. Both the ECMWF/CMC show only nern NC getting clipped by any pcpn while the GFS brings pcpn as far north as sern VA late Sat night before pushing east out into the VaCapes Sun aftrn. Thus, will confine any PoPs during this time frame across sern Va/nern NC for now. If the pcpn does make it into srn Va, thermal profiles suggest a rain/snow mix for a few hrs inland with just rain closer to the coast. Dry across the rest of the forecast area Sat night with lows 30-35. Mstly cloudy with morning pcpn ending along the sern coast Sun. Otw, pt sunny Sun with highs mid 40s-lwr 50s. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... As of 300 AM EST Thursday... Conditions look a little quieter to start off next week as Canadian high pressure builds south into the area. This will keep conditions seasonably cool with highs in the low to mid 40s and lows in the mid to upper 20s inland to lower 30s across the southeast. Both the ECMWF/GFS have a fast wave moving through Mon night and Tues in the southern stream, but moisture looks limited. Went with chc PoPs late Mon night and Tue morning. The systm pulls to the east late in the day. QPF should be limited Tuesday and highs remain in the mid to upper 40s. Cooler air tries to return in the wake of the wave Tuesday and temperatures should fall back below normal mid to late week. Will keep a watch on precip chances for Thu as the region remains on the cold side of a front stalled well to the south. Some moisture may try to interact with the cool air Thursday, but as of now forcing and precip chances appear limited. Thursday precip chances look to be a cold rain across southeast VA and northeast NC with some limited brief snow potential just to north. Again this appears limited and questionable. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 1245 PM EST Thursday... VFR conditions through tonight with initially high level and then mid level cloud cover increasing later this afternoon through tonight from SW to NE period as high pressure moves off the coast tonight and a cold front approaches. Winds are primarily W 5-10 kt, will become S this evening <5 kt, and will become SSW, increasing to ~10 kt by late Friday morning with gusts 15-20 kt possible late morning through the afternoon. Rain showers will overspread the area from W to E starting around 10z Friday at RIC. MVFR ceilings will move in with and behind the rain with CIGs 1500-2000 ft. By late morning (~15z Fri), showers should be confined to SBY/ECG (perhaps ORF) and will continue to be possible around ECG through the afternoon as the cold front stalls near the coast. CIGs at ECG could drop to IFR by early Friday afternoon. OUTLOOK... Showers will be possible at ECG through Friday afternoon and into the evening with MVFR CIGS likely and IFR CIGs possible. Clouds clearing at all other terminals late Friday with VFR CIGs returning to at least RIC and MVFR CIGs remaining possible for PHF/ORF/SBY. High pressure returns Sat. Low pressure tracks near the coast Sat night into Sun bring the possibility of precip (rain or snow) and likely flight restrictions due to CIGs and/or VIS. && .MARINE... As of 430 AM EST Thursday... SCAs remain in effect for ocean coastal waters and portions of the Chesapeake Bay. Winds over the bay remain 10-20 kt with a few gusts up to 25 kt. SCA for the bay will likely be allowed to expire later this morning as winds decrease. Seas in the ocean, especially 20nm out, remain elevated around 5 ft, with 3-4 ft near shore. Seas will slowly come down today and drop below SCA criteria by Thursday afternoon. High pressure becomes centered over the region tomorrow afternoon, with westerly winds expected to become southerly by tomorrow evening. A cold front will move off the coast late in the day on Friday with strengthening southwesterly winds ahead of it. It looks likely that winds will remain just below SCA levels for Friday. However, SCA may be needed for the ocean for elevated seas. After the front moves off the coast, winds will turn west Friday night and remain below SCA levels. A frontal boundary will remain north of the area this weekend with a trough, with weak pressure gradient, over the local area. Westerly winds between 5 and 15 kts area expected this weekend. Models area showing a low pressure system tracking out to seas Sunday. The center of the low is expected to remain well south of Cape Hatteras, which will have less of an impact for our coastal waters. Winds may turn NE 10-15 kt on Sunday for waters south of the mouth of the Chesapeake Bay. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...MPR/RMM SHORT TERM...MPR LONG TERM...MPR/JAO AVIATION...RMM MARINE...CP
Hazardous weather outlook, Feb 4, 3:04 AM EST, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 304 AM EST Thu Feb 4 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-050815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 304 AM EST Thu Feb 4 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.